Skip to main content
main-content
Top

Hint

Swipe to navigate through the chapters of this book

2015 | OriginalPaper | Chapter

Polynomial Structure of Topological String Partition Functions

Author: Jie Zhou

Published in: Calabi-Yau Varieties: Arithmetic, Geometry and Physics

Publisher: Springer New York

share
SHARE

Abstract

We review the polynomial structure of the topological string partition functions as solutions to the holomorphic anomaly equations. We also explain the connection between the ring of propagators defined from special Kähler geometry and the ring of almost-holomorphic modular forms defined on modular curves.
Footnotes
1
Throughout the note, we shall simply call it Kähler structure by abuse of language.
 
2
See also [38, 29, 30, 33, 45, 31, 27, 1, 26, 4, 19, 6, 22, 21, 42, 5, 32, 7] for related works.
 
3
The quantity \(\mathcal{F}^{(g)}\) is really a section rather than a function, but in the literature it is termed topological string partition function which we shall follow in this note.
 
4
In this note, we shall use \(\bar{\partial }_{\bar{\imath }}\) and \(\partial _{\bar{\imath }}\) interchangeably to denote \(\frac{\partial } {\partial \bar{z}^{\bar{\imath }}}\) for some local complex coordinates \(z =\{ z^{i}\}_{i=1}^{\mathrm{dim}\mathcal{M}}\) chosen on the moduli space \(\mathcal{M}\).
 
5
This assumption is reasonable since these quantities have different singular behaviors when written in the canonical coordinates at the large complex structure.
 
6
See also [38, 29, 30, 33, 45, 31, 27, 1, 26, 4, 19, 6, 22, 21, 42, 5, 32, 7] for related works.
 
7
This is due to properties of special Kähler geometry and the particular form for the Picard-Fuchs equation, see [10] for details.
 
8
This is related to the ψ coordinate in [11] by \(z = (5\psi )^{-5}\).
 
Literature
1.
2.
go back to reference Alim, M.: Lectures on Mirror Symmetry and Topological String Theory. arxiv: 1207.0496 Alim, M.: Lectures on Mirror Symmetry and Topological String Theory. arxiv: 1207.0496
3.
go back to reference Alim, M.: Polynomial Rings and Topological Strings. arxiv:1401.5537 Alim, M.: Polynomial Rings and Topological Strings. arxiv:1401.5537
4.
go back to reference Alim, M., Länge, J.D.: Polynomial structure of the (open) topological string partition function. JHEP 0710, 045 (2007) CrossRef Alim, M., Länge, J.D.: Polynomial structure of the (open) topological string partition function. JHEP 0710, 045 (2007) CrossRef
5.
6.
go back to reference Alim, M., Länge, J.D., Mayr, P.: Global properties of topological string amplitudes and orbifold invariants. JHEP 1003, 113 (2010) CrossRef Alim, M., Länge, J.D., Mayr, P.: Global properties of topological string amplitudes and orbifold invariants. JHEP 1003, 113 (2010) CrossRef
7.
go back to reference Alim, M., Scheidegger, E., Yau, S.-T., Zhou, J.: Special polynomial rings, quasi modular forms and duality of topological strings. Adv. Theory Math. Phys. 18(2), 401–467 (2014) MathSciNetCrossRefMATH Alim, M., Scheidegger, E., Yau, S.-T., Zhou, J.: Special polynomial rings, quasi modular forms and duality of topological strings. Adv. Theory Math. Phys. 18(2), 401–467 (2014) MathSciNetCrossRefMATH
8.
go back to reference Batyrev, V.V.: Dual polyhedra and mirror symmetry for Calabi-Yau hypersurfaces in toric varieties. J. Alg. Geom. 3, 493–545 (1994) MathSciNetMATH Batyrev, V.V.: Dual polyhedra and mirror symmetry for Calabi-Yau hypersurfaces in toric varieties. J. Alg. Geom. 3, 493–545 (1994) MathSciNetMATH
9.
go back to reference Bershadsky, M., Cecotti, S., Ooguri, H., Vafa, C.: Holomorphic anomalies in topological field theories. Nucl. Phys. B405, 279–304 (1993) MathSciNetCrossRef Bershadsky, M., Cecotti, S., Ooguri, H., Vafa, C.: Holomorphic anomalies in topological field theories. Nucl. Phys. B405, 279–304 (1993) MathSciNetCrossRef
10.
go back to reference Bershadsky, M., Cecotti, S., Ooguri, H., Vafa, C.: Kodaira-Spencer theory of gravity and exact results for quantum string amplitudes. Commun. Math. Phys. 165, 311–428 (1994) MathSciNetCrossRefMATH Bershadsky, M., Cecotti, S., Ooguri, H., Vafa, C.: Kodaira-Spencer theory of gravity and exact results for quantum string amplitudes. Commun. Math. Phys. 165, 311–428 (1994) MathSciNetCrossRefMATH
11.
go back to reference Candelas, P., Xenia, C., de La Ossa, Green, P.S., Parkes, L.: A Pair of Calabi-Yau manifolds as an exactly soluble superconformal theory. Nucl. Phys. B359, 21–74 (1991) Candelas, P., Xenia, C., de La Ossa, Green, P.S., Parkes, L.: A Pair of Calabi-Yau manifolds as an exactly soluble superconformal theory. Nucl. Phys. B359, 21–74 (1991)
12.
go back to reference Cox, D.A., Katz, S.: Mirror Symmetry and Algebraic Geometry. Mathematical Surveys and Monographs, vol. 68. American Mathematical Society, Providence (1999). MR 1677117 (2000d:14048) Cox, D.A., Katz, S.: Mirror Symmetry and Algebraic Geometry. Mathematical Surveys and Monographs, vol. 68. American Mathematical Society, Providence (1999). MR 1677117 (2000d:14048)
13.
go back to reference Chiang, T.M., Klemm, A., Yau, S.-T., Zaslow, E.: Local mirror symmetry: calculations and interpretations. Adv. Theor. Math. Phys. 3, 495–565 (1999) MathSciNetMATH Chiang, T.M., Klemm, A., Yau, S.-T., Zaslow, E.: Local mirror symmetry: calculations and interpretations. Adv. Theor. Math. Phys. 3, 495–565 (1999) MathSciNetMATH
14.
go back to reference Dijkgraaf, R.: Mirror symmetry and elliptic curves. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 149–163. Birkhäuser, Boston (1995). MR 1363055 (96m:14072) Dijkgraaf, R.: Mirror symmetry and elliptic curves. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 149–163. Birkhäuser, Boston (1995). MR 1363055 (96m:14072)
15.
go back to reference Freed, D.S.: Special Kähler manifolds. Commun. Math. Phys. 203(1), 31–52 (1999). MR 1695113 (2000f:53060) Freed, D.S.: Special Kähler manifolds. Commun. Math. Phys. 203(1), 31–52 (1999). MR 1695113 (2000f:53060)
16.
go back to reference Ghoshal, D., Vafa, C.: C = 1 string as the topological theory of the conifold. Nucl. Phys. B453, 121–128 (1995) Ghoshal, D., Vafa, C.: C = 1 string as the topological theory of the conifold. Nucl. Phys. B453, 121–128 (1995)
17.
go back to reference Givental, A.: A mirror theorem for toric complete intersections. In: Topological Field Theory, Primitive Forms and Related Topics (Kyoto, 1996). Progress in Mathematics, vol. 160, pp. 141–175. Birkhäuser, Boston (1998). MR 1653024 (2000a:14063) Givental, A.: A mirror theorem for toric complete intersections. In: Topological Field Theory, Primitive Forms and Related Topics (Kyoto, 1996). Progress in Mathematics, vol. 160, pp. 141–175. Birkhäuser, Boston (1998). MR 1653024 (2000a:14063)
18.
go back to reference Greene, B.R.: String theory on Calabi-Yau manifolds. arxiv:9702155 Greene, B.R.: String theory on Calabi-Yau manifolds. arxiv:9702155
19.
go back to reference Grimm, T.W., Klemm, A., Marino, M., Weiss, M.: Direct integration of the topological string. JHEP 0708, 058 (2007) MathSciNetCrossRef Grimm, T.W., Klemm, A., Marino, M., Weiss, M.: Direct integration of the topological string. JHEP 0708, 058 (2007) MathSciNetCrossRef
20.
go back to reference Gross, M., Huybrechts, D., Joyce, D.: Calabi-Yau Manifolds and Related Geometries, Universitext. Lectures from the Summer School held in Nordfjordeid, June 2001. Springer, Berlin (2003). MR 1963559 (2004c:14075) Gross, M., Huybrechts, D., Joyce, D.: Calabi-Yau Manifolds and Related Geometries, Universitext. Lectures from the Summer School held in Nordfjordeid, June 2001. Springer, Berlin (2003). MR 1963559 (2004c:14075)
21.
go back to reference Haghighat, B., Klemm, A.: Solving the topological string on K3 fibrations. JHEP 1001, 009 (2010). With an appendix by Sheldon Katz Haghighat, B., Klemm, A.: Solving the topological string on K3 fibrations. JHEP 1001, 009 (2010). With an appendix by Sheldon Katz
22.
23.
go back to reference Hori, K., Vafa, C.: Mirror symmetry. arxiv: 0002222 Hori, K., Vafa, C.: Mirror symmetry. arxiv: 0002222
24.
go back to reference Hori, K., Katz, S., Klemm, A., Pandharipande, R., Thomas, R., Vafa, C., Vakil, R., Zaslow, E.: Mirror Symmetry. Clay Mathematics Monographs, vol. 1. American Mathematical Society, Providence; Clay Mathematics Institute, Cambridge (2003). With a preface by Vafa. MR 2003030 (2004g:14042) Hori, K., Katz, S., Klemm, A., Pandharipande, R., Thomas, R., Vafa, C., Vakil, R., Zaslow, E.: Mirror Symmetry. Clay Mathematics Monographs, vol. 1. American Mathematical Society, Providence; Clay Mathematics Institute, Cambridge (2003). With a preface by Vafa. MR 2003030 (2004g:14042)
25.
go back to reference Hosono, S.: BCOV ring and holomorphic anomaly equation. In: New Developments in Algebraic Geometry, Integrable Systems and Mirror Symmetry (RIMS, Kyoto, 2008). Advanced Studies in Pure Mathematics, vol. 59, pp. 79–110. Mathematical Society of Japan, Tokyo (2010). MR 2683207 (2011j:32014) Hosono, S.: BCOV ring and holomorphic anomaly equation. In: New Developments in Algebraic Geometry, Integrable Systems and Mirror Symmetry (RIMS, Kyoto, 2008). Advanced Studies in Pure Mathematics, vol. 59, pp. 79–110. Mathematical Society of Japan, Tokyo (2010). MR 2683207 (2011j:32014)
26.
go back to reference Huang, M.-x., Klemm, A.: Holomorphic anomaly in gauge theories and matrix models. JHEP 0709, 054 (2007) Huang, M.-x., Klemm, A.: Holomorphic anomaly in gauge theories and matrix models. JHEP 0709, 054 (2007)
27.
go back to reference Huang, M.-x., Klemm, A., Quackenbush, S.: Topological string theory on compact Calabi-Yau: modularity and boundary conditions. Lect. Notes Phys. 757, 45–102 (2009) Huang, M.-x., Klemm, A., Quackenbush, S.: Topological string theory on compact Calabi-Yau: modularity and boundary conditions. Lect. Notes Phys. 757, 45–102 (2009)
28.
go back to reference Kaneko, M., Zagier, D.: A generalized Jacobi theta function and quasimodular forms. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 165–172. Birkhäuser, Boston (1995). MR 1363056 (96m:11030) Kaneko, M., Zagier, D.: A generalized Jacobi theta function and quasimodular forms. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 165–172. Birkhäuser, Boston (1995). MR 1363056 (96m:11030)
29.
go back to reference Katz, S.H., Klemm, A., Vafa, C.: M theory, topological strings and spinning black holes. Adv. Theory Math. Phys. 3, 1445–1537 (1999) MathSciNetMATH Katz, S.H., Klemm, A., Vafa, C.: M theory, topological strings and spinning black holes. Adv. Theory Math. Phys. 3, 1445–1537 (1999) MathSciNetMATH
30.
go back to reference Klemm, A., Zaslow, E.: Local mirror symmetry at higher genus. arxiv: 9906046 Klemm, A., Zaslow, E.: Local mirror symmetry at higher genus. arxiv: 9906046
31.
go back to reference Klemm. A., Marino, M.: Counting BPS states on the enriques Calabi-Yau. Commun. Math. Phys. 280, 27–76 (2008) Klemm. A., Marino, M.: Counting BPS states on the enriques Calabi-Yau. Commun. Math. Phys. 280, 27–76 (2008)
32.
go back to reference Klemm, A., Manschot, J., Wotschke, T.: Quantum geometry of elliptic Calabi-Yau manifolds. arxiv: 1205.1795 Klemm, A., Manschot, J., Wotschke, T.: Quantum geometry of elliptic Calabi-Yau manifolds. arxiv: 1205.1795
33.
go back to reference Klemm, A., Kreuzer, M., Riegler, E., Scheidegger, E.: Topological string amplitudes, complete intersection Calabi-Yau spaces and threshold corrections. JHEP 0505, 023 (2005) MathSciNetCrossRef Klemm, A., Kreuzer, M., Riegler, E., Scheidegger, E.: Topological string amplitudes, complete intersection Calabi-Yau spaces and threshold corrections. JHEP 0505, 023 (2005) MathSciNetCrossRef
34.
go back to reference Kontsevich, M.: Enumeration of rational curves via torus actions. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 335–368. Birkhäuser, Boston (1995). MR 1363062 (97d:14077) Kontsevich, M.: Enumeration of rational curves via torus actions. In: The Moduli Space of Curves (Texel Island, 1994). Progress in Mathematics, vol. 129, pp. 335–368. Birkhäuser, Boston (1995). MR 1363062 (97d:14077)
35.
go back to reference Li, Si.: Feynman graph integrals and almost modular forms. Commun. Number Theory Phys. 6, 129–157 (2012) Li, Si.: Feynman graph integrals and almost modular forms. Commun. Number Theory Phys. 6, 129–157 (2012)
36.
go back to reference Lian, B.H., Liu, K., Yau, S.-T.: Mirror principle. I [MR1621573 (99e:14062)]. In: Surveys in Differential Geometry: Differential Geometry Inspired by String Theory. Surveys in Differential Geometry, vol. 5, pp. 405–454. International Press, Boston (1999). MR 1772275 Lian, B.H., Liu, K., Yau, S.-T.: Mirror principle. I [MR1621573 (99e:14062)]. In: Surveys in Differential Geometry: Differential Geometry Inspired by String Theory. Surveys in Differential Geometry, vol. 5, pp. 405–454. International Press, Boston (1999). MR 1772275
37.
go back to reference Maier, R.S.: On rationally parametrized modular equations. J. Ramanujan Math. Soc. 24(1), 1–73 (2009). MR 2514149 (2010f:11060) Maier, R.S.: On rationally parametrized modular equations. J. Ramanujan Math. Soc. 24(1), 1–73 (2009). MR 2514149 (2010f:11060)
38.
go back to reference Marino, M., Moore, G.W.: Counting higher genus curves in a Calabi-Yau manifold. Nucl. Phys. B543, 592–614 (1999) MathSciNetCrossRef Marino, M., Moore, G.W.: Counting higher genus curves in a Calabi-Yau manifold. Nucl. Phys. B543, 592–614 (1999) MathSciNetCrossRef
39.
go back to reference Milanov, T., Ruan, Y.: Gromov-Witten theory of elliptic orbifold Pˆ1 and quasi-modular forms. arxiv: 1106.2321 Milanov, T., Ruan, Y.: Gromov-Witten theory of elliptic orbifold Pˆ1 and quasi-modular forms. arxiv: 1106.2321
40.
go back to reference Morrison, D.R.: Mirror symmetry and rational curves on quintic threefolds: a guide for mathematicians. J. Am. Math. Soc. 6(1), 223–247 (1993). MR 1179538 (93j:14047) Morrison, D.R.: Mirror symmetry and rational curves on quintic threefolds: a guide for mathematicians. J. Am. Math. Soc. 6(1), 223–247 (1993). MR 1179538 (93j:14047)
42.
go back to reference Sakai, K.: Topological string amplitudes for the local half K3 surface. arxiv: 1111.3967 Sakai, K.: Topological string amplitudes for the local half K3 surface. arxiv: 1111.3967
43.
go back to reference Schmid, W.: Variation of Hodge structure: the singularities of the period mapping. Invent. Math. 22, 211–319 (1973). MR 0382272 (52 #3157) Schmid, W.: Variation of Hodge structure: the singularities of the period mapping. Invent. Math. 22, 211–319 (1973). MR 0382272 (52 #3157)
45.
46.
go back to reference Zagier, D.: Elliptic modular forms and their applications. In: The 1-2-3 of modular forms, Universitext, pp. 1–103. Springer, Berlin (2008). MR 2409678 (2010b:11047) Zagier, D.: Elliptic modular forms and their applications. In: The 1-2-3 of modular forms, Universitext, pp. 1–103. Springer, Berlin (2008). MR 2409678 (2010b:11047)
47.
go back to reference Zhou, J.: Differential rings from special Kähler geometry. arxiv: 1310.3555 Zhou, J.: Differential rings from special Kähler geometry. arxiv: 1310.3555
48.
go back to reference Zhou, J.: Arithmetic properties of moduli spaces and topological string partition functions of some Calabi-Yau threefolds. Ph.D. thesis, Harvard University (2014) Zhou, J.: Arithmetic properties of moduli spaces and topological string partition functions of some Calabi-Yau threefolds. Ph.D. thesis, Harvard University (2014)
Metadata
Title
Polynomial Structure of Topological String Partition Functions
Author
Jie Zhou
Copyright Year
2015
Publisher
Springer New York
DOI
https://doi.org/10.1007/978-1-4939-2830-9_14

Premium Partner